MAUDE Adverse Event Report: ABBOTT VASCULAR XIENCE SIERRA EVEROLIMUS ELUTING CORONARY STENT SYSTEM; DRUG ELUTING CORONARY STENT DELIVERY SYSTEM

ABBOTT VASCULAR XIENCE SIERRA EVEROLIMUS ELUTING CORONARY STENT SYSTEM; DRUG ELUTING CORONARY STENT DELIVERY SYSTEM
Model Number 1550350-23
Medical Device Problem Code Adverse Event Without Identified Device or Use Problem (2993)
Health Effect - Clinical Codes Intimal Dissection (1333); Angina (1710); Myocardial Infarction (1969); Occlusion (1984); Thrombosis (2100); Stenosis (2263); Prolapse (2475)
Date of Event 06/23/2020
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
The stent remains in patient and will not be returned for evaluation.The investigation is not yet complete.A follow-up report will be submitted with all additional relevant information.
 
Event or Problem Description
Patient id: (b)(6).It was reported that on (b)(6) 2020, the patient presented with a recent non-st elevated myocardial infarction (nstemi), elevated cardiac enzymes, and a proximal circumflex (cx), 95% stenosed lesion.A percutaneous coronary intervention was performed.Pre-dilatation was performed on the cx lesion and a 3.5x23mm xience sierra stent (1550350-23, 9120941) stent was implanted with acceptable results.Post-implantation, a proximal edge dissection was observed.As treatment, a 2.5x38mm xience sierra stent (1550250-38, 90100341) and a 4.0x8mm xience sierra stent (1550400-08, 0051241) were implanted.Post-procedure imaging was performed with intra-stent plaque protrusion or thrombus, and dissection, unknown if this was the same previous dissection, were observed.The stent was not specified in this case.On (b)(6) 2020, the patient was admitted to the hospital with chest pain.Elevated cardiac enzymes were observed and a new myocardial infarction (mi) was diagnosed.As treatment, another pci was performed within the 50% occluded, proximal cx.The event resolved without sequela.Reportedly, there was no device malfunction.No additional information was provided regarding this issue.
 
Additional Manufacturer Narrative
The device was not returned for evaluation.A review of the lot history record identified no manufacturing nonconformities issued to the reported lot that would have contributed to this event.It should be noted that the reported patient effect(s) of intimal dissection, angina, myocardial infarction, stenosis and thrombosis are listed in the xience sierra everolimus eluting coronary stent systems instructions for use as a known patient effect(s) of coronary procedures.A conclusive cause for the reported patient effect(s), and the relationship to the product, if any, cannot be determined.Based on the information reviewed, there is no indication of a product quality issue with respect to manufacture, design or labeling.The 4.0x8mm xience sierra stent mentioned in b5 is being filed under a separate medwatch report number.H6, patient codes 2475 and 1984 removed.
 
Event or Problem Description
Subsequent to the initial medwatch report, the additional information was obtained: the 3.5x23mm xience sierra stent dissection was treated with the 4.0x8mm xience sierra stent.There was no other dissection and no thrombus noted during the index procedure.The 4.0x8mm xience sierra stent was implanted and plaque protrusion occurred.Additional dilatation was performed as treatment.On (b)(6) 2020, the patient presented with a myocardial infarction and medications had been provided.On (b)(6) 2020, the proximal cx was occluded with restenosis and thrombus right where the 3.5 and 4.0 xience sierra stents overlap.

Brand Name
XIENCE SIERRA EVEROLIMUS ELUTING CORONARY STENT SYSTEM
Common Device Name
DRUG ELUTING CORONARY STENT DELIVERY SYSTEM
Manufacturer (Section D)
ABBOTT VASCULAR
26531 ynez rd.
temecula CA 92591 4628
MDR Report Key10690943
Report Number2024168-2020-08661
Device Sequence Number11527647
Product Code NIQ
UDI-Device Identifier08717648227431
UDI-Public08717648227431
Combination Product (Y/N)Y
Initial Reporter StateNC
Initial Reporter CountryUS
PMA/510(K) Number
P110019
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2020
Reporter Type Manufacturer
Report Source health professional,study
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 11/16/2020
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Expiration Date12/12/2020
Device Model Number1550350-23
Device Catalogue Number1550350-23
Device Lot Number9120941
Was Device Available for Evaluation? No
Initial Date Received by Manufacturer 09/30/2020
Supplement Date Received by Manufacturer11/04/2020
Initial Report FDA Received Date10/16/2020
Supplement Report FDA Received Date11/16/2020
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
XIENCE SIERRA STENTS X2
Outcome Attributed to Adverse Event Hospitalization; Required Intervention; Disability;
Patient Age68 YR
Patient Weight91